Category Archives: Health Care and Life Sciences : Psychopharmacology

Please reply to both posts with a minimum of 5 sentences with reference links. A

Please reply to both posts with a minimum of 5 sentences with reference links. Also, please refer to the attachment as a visual reference when replying.
T I
The first pro of taking bisphosphates is that they prevent loss in bone density as well as they lower the risk of the deterioration of bone structure. Bisphosphonates have also been shown to reduce the risk of fractures in patients with osteoporosis. The disadvantages are that in prolonged use of bisphosphates it was seen to cause brittle bones in 1 out of 500 women who used bisphosphates for more than 5 years. Another con of taking bisphosphates is that in 1 out of 10,000 patients taking bisphosphates were shown to develop osteonecrosis of the jaw. I would recommend that it is worth the risk unless the patient has has recent dental work.
I believe that doctors are prescribing less of this medication now because of the adverse side effects that occur and prescribing other medications for osteoporosis with less serious adverse side effects. I believe that they should not be switching this medication yet as it has been used for years and proved to be very effective in many individuals with the adverse effects, although severe, being a low chance of occurring. I believe that the physicians responsibility in preventing fractures related to osteoporosis is considering the risk factors the patient has and if bisphosphates will outweigh the risks for this patient.
Other strategies I would recommend to patients to prevent and treat osteoporosis would be increasing vitamin D as well as increasing calcium. Vitamin D can be increased by going outside more often or by taking Vitamin D supplements. Calcium can be found in many dairy products and dark leafy green vegetables. I would also recommend exercising more often to keep bones strong.
T
T W
Osteoporosis is a very serious condition in the elderly and if not treated can lead to further complications. When an elderly person takes a fall it can leave them bed bound and this can cause even more complications that can lead to death. When trying to decide if taking a medication is right for you, it can be scary. All medications have side effect and the most important thing is to ask yourself, Do the benefits outweigh the risks. Based on the information that I have read, I think that I would try to express that question to the patient. To me I think that the benefits do outweigh the risks. While there are side effects to taking bisphosphonates, and some of them are really risky, it is something that can be monitored. The risk of fracture is so much high if not taking anything. A yearly bone density test can watch for any changes and if needed then adjustments can be made to the medication. I think that the medication is not being prescribed as much because the patients are afraid and they are refusing the medications. I do however think that the prescriber should be educating patients on how the benefits outweigh the risks of this medication.

Case Studies: Reproductive Disorders Mrs. M, age 50, is concerned about unpleasa

Case Studies: Reproductive Disorders Mrs. M, age 50, is concerned about unpleasant effects accompanying menopause. Her last menstrual period was several months ago. She is experiencing hot flashes, night sweats, nervousness, mood changes, and insomnia. She states that she has heard some of her friends are using hormone replacement therapy (HRT). She wants to know more about it. Explain why HRT is sometimes used with postmenopausal women Discuss side effects of HRT, including special risks they pose Discuss why progestin is often added to HRT, in addition to estrogen. Mr. E. is a 62 year old patient who is experiencing difficulty urinating. Upon assessment, he states that he has to get up many times during the night to urinate. When he tries to urinate, he has difficulty starting and the urine tends to come out in dribbles. He confesses that he has had some incontinence issues. The physician diagnoses Mr. E. with Benign Prostatic Hyperplasia (BPH). Explain to Mr. E. what BPH is and provide a rationale for the symptoms he is experiencing based on his diagnosis State 2 of the medications used to treat BPH: include how they work side effects of concern. 3. Sally is a 25 year old female who would like to discuss birth control options with you. She is a smoker (1 pack/day). Discuss 2 pharmacologic methods of birth control that you think would be appropriate for this patient, given her medical history and social factors. Explain why you selected these medications. Mary is about to give birth. This is her first child. She is 2 weeks over-due. The obstetrician is planning on using oxytocin with Mary. Discuss why the doctor may be using oxytocin. Discuss some of the side effects that must be carefully watched for during the IV administration of oxytocin. Explain why the doctor is not using magnesium sulfate.
Please use the attached references and links to websites. Also please place answers under the questions

Case Studies: Reproductive Disorders Mrs. M, age 50, is concerned about unpleasa

Case Studies: Reproductive Disorders
Mrs. M, age 50, is concerned about unpleasant effects accompanying menopause. Her last menstrual period was several months ago. She is experiencing hot flashes, night sweats, nervousness, mood changes, and insomnia. She states that she has heard some of her friends are using hormone replacement therapy (HRT). She wants to know more about it.
Explain why HRT is sometimes used with postmenopausal women
Discuss side effects of HRT, including special risks they pose
Discuss why progestin is often added to HRT, in addition to estrogen.
Mr. E. is a 62 year old patient who is experiencing difficulty urinating. Upon assessment, he states that he has to get up many times during the night to urinate. When he tries to urinate, he has difficulty starting and the urine tends to come out in dribbles. He confesses that he has had some incontinence issues. The physician diagnoses Mr. E. with Benign Prostatic Hyperplasia (BPH).
Explain to Mr. E. what BPH is and provide a rationale for the symptoms he is experiencing based on his diagnosis
State 2 of the medications used to treat BPH:
include how they work
side effects of concern.
3. Sally is a 25 year old female who would like to discuss birth control options with you. She is a smoker (1 pack/day).
Discuss 2 pharmacologic methods of birth control that you think would be appropriate for this patient, given her medical history and social factors.
Explain why you selected these medications.
Mary is about to give birth. This is her first child. She is 2 weeks over-due. The obstetrician is planning on using oxytocin with Mary.
Discuss why the doctor may be using oxytocin.
Discuss some of the side effects that must be carefully watched for during the IV administration of oxytocin.
Explain why the doctor is not using magnesium sulfate.

Case Study: Respiratory Disorders Mr. Harmon arrives in the emergency room extre

Case Study: Respiratory Disorders
Mr. Harmon arrives in the emergency room extremely short of breath and anxious. He has a history of asthma and hypertension. His blood pressure is elevated. He claims that the beclomethasone (Beconase) inhaler that he was given two months ago has been unable to ease his dyspnea. Prior to his hospital visit, Mr. Harmon was taking the following medications: ◦ beclomethasone (Beconase) inhaler ◦ propranolol (Inderal) While in the ED, the physician prescribes lorazepam (Ativan) and albuterol (Proventil).
Give the therapeutic rationale for the two drugs taken prior to the ED visit:
Explain how beclomethasone and propranolol may have contributed to Mr. Harmon’s symptoms
Give the therapeutic rationale for the two drugs prescribed to Mr. Harmon during his ED visit.
What medications might be prescribed upon discharge and why
Case Study: Gastrointestinal Disorders
Mr. DiNapoli enters your clinical with a complaint of severe upper abdominal pain that occurs mostly in the evening. It is relieved by food, although he vomits after his meals several times per week. He has a history of peptic ulcers, alcohol abuse, and smoking 2 packs per week. Laboratory results reveal blood in his stools. He is taking Tylenol for the pain in his stomach and Tums for his indigestion
Do you think Mr. DiNapoli has a duodenal or a gastric ulcer? Support your position.
What lifestyle factors may be contributing to his condition?
Briefly provide an explanation for how each of the following class of medications work:
Proton Pump Inhibitors
H2 receptor blockers
Antacids
What do you think the best pharmacotherapeutic option(s) is/are for Mr. DiNapoli? Explain your rationale
Please use attached reference and website links